Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 19, 2014, 6:21 PM EDT for Cumberland County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 19, 2014, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WWUS82 KRAH 192221
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE AUG 19 2014
NCZ086-088-192315-
HOKE-CUMBERLAND-
621 PM EDT TUE AUG 19 2014
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT PORTIONS OF
NORTHEASTERN HOKE AND NORTHWESTERN CUMBERLAND COUNTIES UNTIL 715 PM
EDT...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BRAGG...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER...
BONNIE DOONE AND VANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3507 7920 3518 7917 3518 7916 3517 7914
3517 7910 3519 7910 3523 7878 3496 7880
TIME...MOT...LOC 2220Z 273DEG 12KT 3512 7909
$$
WSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:10 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 19, 3:10 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT TUE AUG 19 2014 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW ALOFT WILL CROSS THE REGION THIS WEEK. A BACK DOOR COLD FRONT IS THEN FORECAST TO SLIP INTO THE AREA OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM TUESDAY... A WEAK AND PERTURBED WEST-NORTHWESTERLY FLOW CONTINUES ALOFT...WITH A BROAD AREA TROUGH OF LOW PRESSURE AT THE SURFACE OVER FROM UPSTATE SC TO THE TIDEWATER AREA. VISIBLE IMAGERY SHOWS THE WEAK CIRCULATION OVER SOUTHEAST VA THIS MORNING NOW DRIFTING OFFSHORE...WITH A BROKEN DECK OF CU ENCOMPASSING MOST OF NC. SCATTERED SHOWERS AND STORMS WILL BE MOSTLY LIKELY WITHIN AN AXIS OF INSTABILITY OVER THE SOUTHWESTERN HALF OF THE CWA...FOCUSED PRIMARILY ALONG 1) AN UPPER DISTURBANCE MOVING ALONG THE NC/SC BORDER AND 2)A ZONE OF CONFLUENCE AND WEAK DIFFERENTIAL HEATING FROM THE TIRAD TOWARD FAYETTEVILLE. WIND FIELDS ARE WEAK AND SHEAR IS MOSTLY LESS THAN 25KT...SO CLUSTERS OF PULSE STORMS WILL BE THE MAIN STORM MODE. LOSS OF HEATING AFTER SUNSET AND STABILIZATION WILL BRING CONVECTION TO AN END. RESIDUAL MOISTURE FROM THE THE PRONOUNCED STRATUS EARLIER THIS MORNING AND NORTHEASTERLY LOW-LEVEL FLOW SHOULD LEAD TO STRATUS AND FOG AGAIN TONIGHT. SREF PROBABILITIES SUPPORT THIS WITH THE HIGHEST PROBABILITIES NORTHEAST OF THE TRIANGLE. LOWS IN THE UPPER 60S AND LOWER 70S. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 310 PM TUESDAY... NORTHWESTERLY FLOW ALOFT CONTINUES ON WEDNESDAY...WITH MODELS SHOWING A DISTURBANCE CURRENTLY ASSOCIATED WITH CONVECTION OVER SOUTHERN ILLINOIS SINKING SOUTH AND CROSSING VA/NORTHERN NC DURING THE DAY. AFTER THE EROSION OF ANY MORNING STRATUS...CONDITIONS ARE ARE EXPECTED TO BE SIMILAR TODAY WITH GUIDANCE GIVING HIGHS IN THE UPPER 80S/LOWER 90S. DEWPOINTS MAY MIX OUT A LITTLE MORE INT HE WESTERN PIEDMONT WITH MORE NORTHWESTERLY FLOW...BUT 1000-1500 J/KG OF MLCAPE IS STILL EXPECTED IN THE EAST. SHEAR WILL AGAIN BE WEAK AND THE SEVERE THREAT IS RELATIVELY LOW. LOWS IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 240 PM TUESDAY... EXPECT A MERIDIONAL UPPER LEVEL PATTERN...WITH RIDGING OVER THE MIDWEST AND TROUGHING ALONG THE NE AND ATLANTIC COAST THROUGH THE PERIOD. THIS WILL RESULT IN NORTHWESTERLY FLOW ALOFT OVER CENTRAL NC. THE GFS AND ECMWF BOTH INDICATE THE CHANCE FOR SHOWERS AND STORMS THROUGHOUT THE PERIOD AS A SERIES OF SHORT WAVES MOVE OVER THE AREA AROUND THE BASE OF THE UPPER LEVEL TROUGH. ALTHOUGH THE CONVECTION SHOULD BE DIURNAL IN NATURE...COVERAGE AND LOCATION ARE STILL FAIRLY UNCERTAIN AT THIS TIME. AT THE SURFACE...EXPECT A TROUGH TO LINGER ALONG THE COAST...WITH WEAK RIDGING TO THE NORTH- NORTHWEST. THE LATEST GFS STILL PUSHES A BACKDOOR COLD FRONT INTO THE NE PORTIONS OF THE AREA THIS WEEKEND...RESULTING IN HIGHS 80-85 DEGREES ACROSS THE NORTH AND 85-90 DEGREES ACROSS THE SOUTH FOR SATURDAY THROUGH MONDAY. THE ADVECTION OF WARM MOIST AIR FROM THE GULF AROUND THE HIGH AND THE RESULTING SUBSIDENCE IN THE LEE OF THE MOUNTAINS COULD MEAN INCREASING TEMPERATURES FOR THE MIDDLE OF NEXT WEEK. ALSO...THE GFS INCREASES PWAT VALUES FROM AROUND 1.5 TO AROUND 2 INCHES THROUGH THE WEEKEND...BEFORE DECREASING AGAIN TO NEAR 1.5 INCHES. THUS...EXPECT THE CONVECTION OVER THE WEEKEND TO BE CAPABLE OF PRODUCING SOME LOCALLY HEAVY RAINFALL. OVERNIGHT LOW TEMPS SHOULD GRADUALLY DECREASE...FROM THE LOW TO MID 70S THURSDAY NIGHT TO THE MID TO UPPER 60S SUNDAY AND MONDAY NIGHTS. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... AS OF 155 PM TUESDAY... STRATUS HUNG ON FOR MOST OF THE MORNING OVER THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN...AND HAS NOW MORPHED INTO A CLOUD DECK AT OR ABOVE 3500 FT. WINDS HAVE BEEN MOSTLY NORTHERLY ON THE BACK SIDE OF A WEAK LOW PRESSURE NEAR KORF. SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP BY 20Z...WITH THE BEST CHANCES FROM KINT/KGSO TO KFAY...BEFORE COMING TO AN END AFTER SUNSET. CURRENT ANALYSIS SUGGESTS THE BEST CHANCE FOR A THUNDERSTORM WILL BE AT KFAY. TONIGHT..PARTIAL CLEARING IS EXPECTED...THOUGH LINGERING LOW-LEVEL MOISTURE AND A NORTHEASTERLY FLOW SHOULD LEAD TO THE REDEVELOPMENT OF STRATUS/FOG...PARTICULARLY FROM KRDU TO THE NORTH AND EAST. OUTLOOK... EARLY MORNING STRATUS/FOG...ALONG WITH AFTERNOON SHOWERS AND STORMS WILL BE POSSIBLE EACH DAY THIS WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLS NEAR TERM...BLS SHORT TERM...BLS LONG TERM...KC AVIATION...BLS
Hazardous weather outlook, Aug 19, 10:10 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1010 AM EDT TUE AUG 19 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201415- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1010 AM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 19, 1:51 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 SSW DORTCHES 35.98N 77.87W
08/18/2014 NASH NC DEPT OF HIGHWAYS
3 - 4 TREES BLOWN DOWN IN THE AREA OF INTERSTATE 95 AND
U.S. 64. TIME ESTIMATED.
&&
EVENT NUMBER RAH1401648
DJFSpecial weather statement, Aug 19, 3:52 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT TUE AUG 19 2014
NCZ085-086-192030-
HOKE-SCOTLAND-
352 PM EDT TUE AUG 19 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WILL
AFFECT PORTIONS OF SOUTHEASTERN HOKE AND EAST CENTRAL SCOTLAND
COUNTIES UNTIL 430 PM EDT...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN NEAR
LAURINBURG...MOVING EAST AT 10 TO 15 MPH.
WIND GUSTS UP TO 35 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...ANTIOCH...WAGRAM AND EAST LAURINBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3476 7954 3494 7950 3491 7910 3483 7919
3484 7935 3482 7936 3477 7933 3472 7938
TIME...MOT...LOC 1951Z 282DEG 14KT 3484 7943
77Special weather statement, Aug 19, 4:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT TUE AUG 19 2014
NCZ073-074-083-084-192200-
RICHMOND-MONTGOMERY-ANSON-STANLY-
458 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND...SOUTHWESTERN MONTGOMERY...NORTHERN ANSON AND SOUTHERN
STANLY COUNTIES UNTIL 600 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF PLYLER...OR 13 MILES SOUTHWEST
OF ALBEMARLE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...ANSONVILLE...LOCUST...NORWOOD...OAKBORO...STANFIELD...
MOUNT GILEAD...LILESVILLE...LAKE TILLERY AND UWHARRIE HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3530 8043 3531 8039 3537 7994 3494 7994
3507 8029 3519 8028 3520 8030 3518 8031
3517 8035 3517 8043 3529 8044
TIME...MOT...LOC 2058Z 266DEG 14KT 3522 8034
WSSSpecial weather statement, Aug 19, 5:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT TUE AUG 19 2014
NCZ088-089-192230-
SAMPSON-CUMBERLAND-
533 PM EDT TUE AUG 19 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
PORTIONS OF SOUTHERN SAMPSON AND SOUTHERN CUMBERLAND COUNTIES
THROUGH 630 PM EDT...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF HARRELLS TO 5MILES SOUTH OF HOPE MILLS. WHILE THE
INDIVIDUAL STORMS WERE MOVING EAST AT 25 MPH...THE ENTIRE CLUSTER
WAS DRIFTING SLOWLY EAST SOUTHEAST.
WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND...IVANHOE AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3478 7843 3485 7850 3485 7883
3483 7890 3487 7893 3488 7892 3492 7815
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 2129Z 272DEG 20KT 3484 7826 3481 7886
WSSSpecial weather statement, Aug 19, 5:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT TUE AUG 19 2014
NCZ022-192215-
GUILFORD-
537 PM EDT TUE AUG 19 2014
...A CLUSTER OF SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING
HEAVY RAIN WILL AFFECT PORTIONS OF SOUTHEASTERN GUILFORD COUNTY
UNTIL 615 PM EDT...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN NEAR
GREENSBORO...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 35 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...PLEASANT GARDEN...CLIMAX AND FOREST OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3600 7954 3590 7954 3591 7984 3601 7987
3613 7975
TIME...MOT...LOC 2135Z 300DEG 6KT 3602 7973
77Special weather statement, Aug 19, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE AUG 19 2014
NCZ086-088-192315-
HOKE-CUMBERLAND-
621 PM EDT TUE AUG 19 2014
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT PORTIONS OF
NORTHEASTERN HOKE AND NORTHWESTERN CUMBERLAND COUNTIES UNTIL 715 PM
EDT...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BRAGG...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER...
BONNIE DOONE AND VANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3507 7920 3518 7917 3518 7916 3517 7914
3517 7910 3519 7910 3523 7878 3496 7880
TIME...MOT...LOC 2220Z 273DEG 12KT 3512 7909
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake, Wilson | 58 min |
| Aug 18, 8:49 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 56 min |
| Aug 18, 9:10 PM EDT | Special Weather Statement | RAH | Wayne | 65 min |
| Aug 18, 9:56 PM EDT | Special Weather Statement | RAH | Sampson | 64 min |
| Aug 19, 3:52 PM EDT | Special Weather Statement | RAH | Scotland | 38 min |
| Aug 19, 4:58 PM EDT | Special Weather Statement | RAH | Stanly | 62 min |
| Aug 19, 5:33 PM EDT | Special Weather Statement | RAH | Bladen | 57 min |
| Aug 19, 5:37 PM EDT | Special Weather Statement | RAH | Guilford | 38 min |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.